Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Help us improve our website, chatbot and online community
We’d love your help to improve our digital services. It’s important to us that our website, chatbot and online community continue to support and provide information people with arthritis in the right way. We’re excited to be doing research to understand more about what’s working for you and what’s not so we can continue to improve what we’re doing.
You don’t need to be familiar with our digital services or a digital native to take part. The research will take one hour and will be run by a research consultancy SnapOut. Simply fill in the survey below to get involved. Together, we can continue to do more for people living with arthritis.

Fill in this survey to take part

Itching

shandy4greendayshandy4greenday Posts: 344
edited 25. Apr 2014, 14:48 in Living with Arthritis archive
Please can anyone advise me what to do as this itching has gone on for weeks now and nothing seems to be working.I rang Rheumatology almost 2 weeks ago as I was getting no where with my GP.i was taken off my Hydroxy but still it wont go away. I have had the odd days here and there with it not there but almost everyday it wont stop until I have taken antihistimines.I have tried everything from changing washing powder to wearing different trousers.Should I ring rheumatology again or my GP as I dont know if it is anything to do with medication or not.Please help it's driving me mad now.

Comments

  • stickywicketstickywicket Posts: 25,968 ✭✭
    edited 30. Nov -1, 00:00
    I can feel your desperation and iI know persistent itching just grinds one down but, with the best will in the world, I don't see how we can help. If you think it's meds-related you'll have to ask the rheumatology team and, if not, your GP.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • bubbadogbubbadog Posts: 5,852
    edited 30. Nov -1, 00:00
    I suffered from the itching side effect from the Hydro, it was horrendous I was scratching day and night! I was given this lotion that was just like calamine lotion and had to dab it on the worst itching area's by my G.P and on advice from my Rhummy Nurse reduce my dose of my hydro which I did and after a couple of weeks the itching calmed down. So you need to see your G.P and call your Rhummy Nurse or speak to your Rhumatologist. I hope it eases soon as I remember how horrible it was.
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I remember the itching caused by my eczema when I was a child - it wasn't fun. Bathe using aqueous cream, moisturise with that too (E45 is another option but I found it made my skin worse) or use coconut or almond oil. You may need a steroid cream such as Betnovate but we are not the ones to advise; if anti-histamine tablets are helping then that hints at an auto-immune problem. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • barbara12barbara12 Posts: 20,777
    edited 30. Nov -1, 00:00
    Hello shandy I do feel for you itching is horrible ..hopefully you will be able to find something that will help you would think your Rheumy would know of something..there have been a few people lately on here complaining of itching wounder if the warm weather has sparked it off..I do hope you can get some relief very soon x
    Love
    Barbara
  • DebbieTDebbieT Posts: 1,033
    edited 30. Nov -1, 00:00
    Hi,

    I have itchy skin 24/7 so I know how you feel. Some days I almost, but not quite, forget about it!! :wink:

    Mine is a combo of different things .... One can be prickly heat. I can get it in the dead of winter as I don't seem to have any control of my own temp, another maybe meds but if so I can't come off of any I'm currently on so I suppose that's it on that front but the two main & persistent culprits I have are .... Psoriasis ... Even if my skin is 100% clear (yeah right :lol:) my skin still feels like I've bugs crawling all over me & last but by no means least ... Fibromyalgia .... It's one of the many varied & extremely unpleasant problems, added illnesses, syndromes etc etc etc it's given me :shock: :? :x

    I think if ure lucky enough to have some relief from antihistamines then I'd keep using them, if ure gp etc are happy with that!!

    I do hope it all settles asap!! It really does seem like ul lose ure marbles :( I invested in a 99p ( :lol: ) back scratcher .... Bliss :D

    (((Hugs)))

    Xx xX
    Healing Hugs
    Debbie.x
  • shandy4greendayshandy4greenday Posts: 344
    edited 30. Nov -1, 00:00
    Thankyou all,Creams like E45 and Zero Base just makes it worse.I spoke to rhummy today who is also quite puzzled and will speak to the doctor when he is back as he is on leave for a week.We both in the meantime came to the conclusion to try taking the antihistamines 3 times a day as prescribed as I have only been taking 1 a day due to it settling by lunchtime.Rheummy thinks it could still be the hydroxy and can take up to 3 months to get out of the system so taking the antihistimines may help in the meantime.I have been asked to try this for a week if still no improvement to try my GP again as I may even have to be referred to a dermatologist if nothing improves.I still find it strange as it just started suddenly about 4-6 weeks ago now with no change and it's effecting mainly my legs and first thing in the morning.Maybe it could be autoimmune but Rheummy does not want to take me off the Methotrexate as I am tolerating that quite well now.I just hope it stops soon as I don't want to go out anywhere until it settles and taking the kids to school is hard when you have to keep stopping when your itchy all the time even though I try to do stuff to take my mind off it I find it really difficult.
  • shandy4greendayshandy4greenday Posts: 344
    edited 30. Nov -1, 00:00
    I first started taking Hydroxy about 18 months ago I had it increased back late last year but started to get bad itching then so it was reduced back down again which helped up until about 6 weeks ago.I was taken off Hydroxy 2 weeks ago now.I have had the odd days where I have had no itching but it's mostly there everyday and some days its awful.Thank you for the tip I will look into trying that too.
Sign In or Register to comment.